Alert archive / Florida / Tornado Warnings in 2023
Tornado Warning 103, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Jun 19, 2023, 2:33 PM EDT for Franklin County, Gulf County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2023, 2:33 PM EDT (18:33 UTC)
- Expired
- Jun 19, 2023, 3:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Franklin County, FL, Gulf County, FL
The radar
The Tallahassee radar (KTLH), 120 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1304 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted.
260
WFUS52 KTAE 191833
TORTAE
FLC037-045-191930-
/O.NEW.KTAE.TO.W.0103.230619T1833Z-230619T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
233 PM EDT Mon Jun 19 2023
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Southwestern Gulf County in the Panhandle of Florida...
Southwestern Franklin County in Big Bend of Florida...
* Until 330 PM EDT/230 PM CDT/.
* At 233 PM EDT/133 PM CDT/, a severe thunderstorm capable of
producing a tornado was located 7 miles west of Port St. Joe,
moving southeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Port St. Joe around 250 PM EDT.
Other locations impacted by this tornadic thunderstorm include Nine
Mile, Milltown, Highland View, Eleven Mile, St Joseph State Park,
Thirteen Mile, Odena, Cape San Blas, Indian Pass and Simmons Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 2957 8517 2960 8524 2960 8527 2965 8536
2974 8543 2986 8544 2989 8541 2968 8500
2958 8500 2955 8511
TIME...MOT...LOC 1833Z 300DEG 25KT 2981 8543
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
42-DVD3 follow-up statements
956
WWUS52 KTAE 191857
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
257 PM EDT Mon Jun 19 2023
FLC037-045-191930-
/O.CON.KTAE.TO.W.0103.000000T0000Z-230619T1930Z/
Gulf FL-Franklin FL-
257 PM EDT Mon Jun 19 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT/230 PM CDT/
FOR SOUTHWESTERN GULF AND SOUTHWESTERN FRANKLIN COUNTIES...
At 256 PM EDT/156 PM CDT/, a severe thunderstorm capable of producing
a tornado was located 10 miles south of Port St. Joe, moving
southeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Gulf and southwestern Franklin Counties, including the
following locations... Nine Mile, Milltown, Highland View, Eleven
Mile, Thirteen Mile, Odena, Cape San Blas, Indian Pass, Simmons Bayou
and Jones Homestead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 2960 8524 2960 8527 2965 8536 2972 8541
2985 8533 2968 8500 2958 8500 2955 8511
TIME...MOT...LOC 1856Z 310DEG 25KT 2967 8531
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
42-DVD231
WWUS52 KTAE 191908
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
308 PM EDT Mon Jun 19 2023
FLC037-045-191930-
/O.CON.KTAE.TO.W.0103.000000T0000Z-230619T1930Z/
Gulf FL-Franklin FL-
308 PM EDT Mon Jun 19 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT/230 PM CDT/
FOR SOUTH CENTRAL GULF AND SOUTHWESTERN FRANKLIN COUNTIES...
At 308 PM EDT/208 PM CDT/, a severe thunderstorm capable of producing
a tornado was located 11 miles southwest of Apalachicola, moving east
at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Nine Mile, Eleven Mile, Thirteen Mile, Odena and Indian Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 2960 8524 2960 8525 2966 8531 2979 8521
2968 8500 2958 8500 2955 8511
TIME...MOT...LOC 1908Z 291DEG 29KT 2964 8516
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
42-DVD225
WWUS52 KTAE 191929
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
329 PM EDT Mon Jun 19 2023
FLC037-045-191939-
/O.EXP.KTAE.TO.W.0103.000000T0000Z-230619T1930Z/
Gulf FL-Franklin FL-
329 PM EDT Mon Jun 19 2023
...THE TORNADO WARNING FOR SOUTH CENTRAL GULF AND SOUTHWESTERN
FRANKLIN COUNTIES WILL EXPIRE AT 330 PM EDT/230 PM CDT/...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 2960 8524 2960 8525 2966 8531 2979 8521
2968 8500 2958 8500 2955 8511
TIME...MOT...LOC 1929Z 300DEG 25KT 2957 8502
$$
42-DVDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jun 19, 1:51 PM EDT, 42 minutes earlier.
Area forecast discussion, Jun 19, 1:51 PM EDT, 42 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 151 PM EDT Mon Jun 19 2023 ...New AVIATION... .UPDATE... Issued at 1019 AM EDT Mon Jun 19 2023 An upper level low continues to spin in place over the Lower Ohio River Valley producing northwest flow aloft across the Gulf Coast. A convectively-induced short wave helped spark an MCS this morning. This produced a number of wind damage reports, mainly in the form of downed trees and power lines. That initial convective line will push east of the area by 15Z or so. Additional upstream convection is now firing on old outflow boundaries from the FL Panhandle west across southern Alabama into Mississippi. The 12Z KTAE sounding showed deep layer moisture with a precipitable water of 2.01 inches. There was also a steep mid level lapse rate of over 7 C/km indicating there is also plenty of instability in place. As the upper low sags southeastward, flow will become more diffluent and shear will increase to 35-45 knots. All severe modes are possible today, including supercells which are already evident on radar over Southern Alabama and Mississippi. && .NEAR TERM... (Today and tonight) Issued at 250 AM EDT Mon Jun 19 2023 All eyes this AM are on a large cluster of strong to severe thunderstorms racing across the Lower MS Valley. This activity has a history of producing damaging winds, tornadoes, and hail during the overnight hours and will look to pose similar threats locally to start off the work week/morning commute. The 6Z HRRR brings this MCS into SE AL and portions of SW GA around 12-13Z with additional convection focusing along the FL Panhandle. These two areas of storms then look to converge along the I-10 corridor while moving generally east-southeastward later this morning. The main concerns are strong to damaging winds given the linear and/or bowing nature of the MCS. Potential impacts are scattered power outages and downed trees, as we've seen in recent days. Heavy rainfall is also possible. Frequent lightning is not to be overlooked either. By the afternoon, convective redevelopment is expected in the wake of its predecessor and may prove to be just as problematic. This second wave appears to congeal into an extensive zonally oriented linear mode through much of North FL that persists into the PM rush hour, with isolated to scattered storms north of the state line. The former would renew damaging wind potential, but also pose a heavy rain/flood threat. Convection should begin waning while pushing into the Gulf this evening. The SPC has the entire service area under a Slight Risk (level 2 of 5) for severe weather and if trends continue or escalate with the ongoing MCS, a Watch cannot be ruled out. A Slight Risk (level 2 of 4) is also in place by the WPC for everywhere but the eastern FL Big Bend (Marginal, 1 of 4). Instances of flash flooding may occur, particularly from training storms. Locations with saturated soils from recent rains and urban, low-lying, and poor-drainage areas are most vulnerable. Aside from the storminess, expect more warm/muggy conditions with highs in the mid/upper 80s and lows in the low 70s (isolated upper 60s). && .SHORT TERM... (Tuesday through Wednesday night) Issued at 250 AM EDT Mon Jun 19 2023 The upper air pattern is characterized by an omega block across much of the CONUS and a rex block over the eastern US. An upper low will sag southward from the Tennessee Valley to central Georgia and support a surface low pressure area and cold front. Isolated strong to severe thunderstorms are once again possible each day, with hail and strong winds as the main threats. SPC has a marginal risk for severe thunderstorms each day. Not much change really from the past few days just a slightly lower threat level. Heavy rainfall also continues to be a concern with WPC outlooking at least a marginal to slight risk for excessive rainfall each day. Rain chances Tuesday will be highest along and south of the front (70-90%) then high chances (80-90) everywhere Wednesday as the upper low is just about sitting over the area. The heaviest rainfall day of this period will be Wednesday. Highs will be around 90 degrees Tuesday then mid/upper 80s Wednesday as abundant cloud cover and widespread rainfall temper highs a little. && .LONG TERM... (Thursday through Sunday) Issued at 250 AM EDT Mon Jun 19 2023 The blocking patterns across the CONUS will finally begin to break down in the long term period. The upper low entrenched in the southeast US finally exits stage north as the associated rex block breaks down and upper ridging is allowed to move northward towards the Red River by Tuesday. Though the upper low kicks out, we will remain under the influence of the upper trough with embedded shortwaves through the period. This will keep the moist trajectories from the Gulf and thus the elevated rain and thunderstorm chances will continue. In fact, rain chances of 60-90% are expected each day. Though severe weather risk will be low, the flooding risk is elevated as repeated rounds of heavy rainfall will continue through the weekend. There appears to possibly be some slight reprieve in the high rain chances and flooding concerns towards next week as the southwest ridge builds towards the southeast US. && .AVIATION... (18Z TAFS) Issued at 150 PM EDT Mon Jun 19 2023 Small clusters of convection are currently moving across the tri- state area and will affect all terminals with a mix of thunder and leftover showers through this afternoon. Tonight, another round of thunder is possible for ECP, TLH, and VLD late this evening and overnight. ABY and DHN might be too far north for additional thunder tonight, but IFR ceilings are likely to develop at those two terminals in the hours around sunrise. Tuesday morning will feature much more favorable weather. No thunder is expected through the morning. Locations with IFR cigs at sunrise will see clouds lifting and scattering through the morning. && .MARINE... Issued at 250 AM EDT Mon Jun 19 2023 The continued parade of high chances for showers and thunderstorms, some severe featuring hail, strong winds, frequent lightning and waterspouts, is expected to continue through the next several days. Persistent southwesterly winds are expected as well, with some strengthening in the nearshore waters today so cautionary conditions are anticipated. Also, locally higher winds and seas will occur in and around heavier showers and storms which will make boating conditions suddenly difficult. && .FIRE WEATHER... Issued at 250 AM EDT Mon Jun 19 2023 A continued wet/stormy pattern precludes fire concerns outside of gusty/erratic winds and frequent lightning from scattered to numerous showers and thunderstorms (some strong to severe). Widespread wetting rains are likely into mid-week. Lastly, high dispersions are forecast across the Wiregrass Region on Tuesday afternoon. && .HYDROLOGY... Issued at 250 AM EDT Mon Jun 19 2023 No real change in the wet pattern for the next week. Forecast rainfall amounts are on the order of 4 to 6 inches, with 6 to 8 inches along the nature coast and southeast Florida Big Bend. These forecast amounts have been fairly consistent over the past few model runs but could change depending on the eventual evolution of synoptic scale features. This will keep flooding concerns firmly in tact through the week, especially in areas that have received recent heavy rainfall, including areas of southwest georgia, southeast Alabama, and the eastern Florida Big Bend. Concerning area rivers, more rivers are forecast to reach or are in action stage, including the Fenholloway, Ochlockonee, Ichawaynochaway, Flint, Choctawhatchee, Pea, Apalachicola, and Aucilla rivers. Aucilla at Lamont is forecast to just reach minor flood stage wednesday then slowly fall. && .SPOTTER INFORMATION STATEMENT... Spotter activation is requested. Spotters should safely report significant weather conditions and/or damage by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 71 88 71 85 / 70 80 70 100 Panama City 74 87 73 85 / 70 70 80 90 Dothan 70 88 69 83 / 40 60 50 90 Albany 71 87 69 83 / 50 70 50 100 Valdosta 69 86 70 84 / 80 80 50 100 Cross City 73 85 71 84 / 80 90 80 90 Apalachicola 77 85 74 84 / 80 80 90 90 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Tuesday morning for FLZ108-112-114. GA...None. AL...None. GM...None. && NEAR TERM...IG3 SHORT TERM...Scholl LONG TERM....Scholl AVIATION...Haner MARINE...Scholl FIRE WEATHER...IG3 HYDROLOGY...Scholl
In the hours before
Local storm report, Jun 19, 1:15 PM EDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
115 PM EDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 AM Tstm Wnd Dmg 1 N Valdosta 30.87N 83.28W
06/19/2023 Lowndes GA 911 Call Center
Tree down. Time estimated by radar.
&&Local storm report, Jun 19, 1:17 PM EDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
117 PM EDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM Tstm Wnd Dmg 1 NE Nashville 31.21N 83.24W
06/19/2023 Berrien GA 911 Call Center
Trees over powerlines.
&&
JMLocal storm report, Jun 19, 1:20 PM EDT, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
120 PM EDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 AM Tstm Wnd Dmg 1 N Remerton 30.86N 83.31W
06/19/2023 Lowndes GA 911 Call Center
Tree down. Time estimated by radar.
&&Local storm report, Jun 19, 1:22 PM EDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
122 PM EDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM Tstm Wnd Dmg 1 NE Nashville 31.21N 83.24W
06/19/2023 Berrien GA 911 Call Center
Corrects previous tstm wnd dmg report from 1
NE Nashville. Trees over powerlines. Time
estimated by radar.
&&
JMLocal storm report, Jun 19, 1:47 PM EDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
147 PM EDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM Tstm Wnd Dmg 2 N Monticello 30.57N 83.87W
06/19/2023 Jefferson FL Emergency Mngr
Tree go through a modular home north of
Monticello, FL. Time estimated by radar.
&&
JMLocal storm report, Jun 19, 2:05 PM EDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
205 PM EDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM Tstm Wnd Dmg Monticello 30.55N 83.87W
06/19/2023 Jefferson FL Emergency Mngr
Tree down on house on Waukeenah St in
Moneticello. Time estimated by radar.
&&
JMThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:19 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 4 days |
| Jun 19, 7:22 AM EDT | Special Weather Statement | TAE | Walton | 23 min |
| Jun 19, 7:25 AM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Walton, Washington | 65 min |
| Jun 19, 7:33 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 42 min |
| Jun 19, 8:16 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 44 min |
| Jun 19, 8:17 AM EDT | Severe Thunderstorm Warning | TAE | Jackson | 58 min |
| Jun 19, 9:02 AM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon, Liberty, Wakulla | 58 min |
| Jun 19, 9:57 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 63 min |
| Jun 19, 10:00 AM EDT | Areal Flood Advisory | TAE | Bay, Calhoun, Gulf, Liberty, Washington | 3 hr |
| Jun 19, 10:05 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 25 min |
| Jun 19, 11:28 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Jun 19, 11:30 AM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 60 min |
| Jun 19, 11:57 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty, Wakulla | 48 min |
| Jun 19, 12:02 PM EDT | Tornado Warning | TAE | Walton | 58 min |
| Jun 19, 12:12 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 27 min |
| Jun 19, 12:13 PM EDT | Special Marine Warning | TAE | 62 min | |
| Jun 19, 12:33 PM EDT | Flash Flood Warning | TAE | Walton | 105 min |
| Jun 19, 12:39 PM EDT | River Flood Warning | TAE | Gadsden, Leon | 67 hr |
| Jun 19, 12:39 PM EDT | Special Marine Warning | TAE | 96 min | |
| Jun 19, 12:52 PM EDT | Special Marine Warning | TAE | 113 min | |
| Jun 19, 1:07 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Jun 19, 2:17 PM EDT | Special Marine Warning | TAE | 3 hr | |
| Jun 19, 2:34 PM EDT | Special Marine Warning | TAE | 35 min | |
| Jun 19, 2:53 PM EDT | Areal Flood Advisory | TAE | Bay | 112 min |
| Jun 19, 3:27 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Jun 19, 3:41 PM EDT | Special Marine Warning | TAE | 3 hr | |
| Jun 19, 4:21 PM EDT | Special Weather Statement | TAE | Walton | 24 min |
| Jun 19, 4:59 PM EDT | Special Weather Statement | TAE | Washington | 31 min |
Nearby
Tornado Warnings in Florida, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.